Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 264, NWS Baltimore/Washington

December 27, 2021

NWS Baltimore/Washington issued this small craft advisory at Dec 27, 2021, 1:34 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2021, 1:34 AM EST (06:34 UTC)
Expired
Dec 27, 2021, 4:20 AM EST
In force
3 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted.

431 
WHUS71 KLWX 270634
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
134 AM EST Mon Dec 27 2021

ANZ533-541-271100-
/O.NEW.KLWX.SC.Y.0264.211227T0634Z-211227T1100Z/
Chesapeake Bay from North Beach to Drum Point MD-
Choptank River to Cambridge MD and the Little Choptank River-
134 AM EST Mon Dec 27 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

* WHAT...North winds 10 to 15 kt with gusts up to 20 kt.

* WHERE...Chesapeake Bay from North Beach to Drum Point MD and 
  Choptank River to Cambridge MD and the Little Choptank River.

* WHEN...Until 6 AM EST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ542-271100-
/O.EXA.KLWX.SC.Y.0263.000000T0000Z-211227T1100Z/
Patuxent River to Broomes Island MD-
134 AM EST Mon Dec 27 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

* WHAT...North winds 10 to 15 kt with gusts up to 20 kt.

* WHERE...Patuxent River to Broomes Island MD.

* WHEN...Until 6 AM EST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ534-543-271100-
/O.CON.KLWX.SC.Y.0263.000000T0000Z-211227T1100Z/
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
134 AM EST Mon Dec 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

* WHAT...North winds 10 to 15 kt with gusts up to 20 kt.

* WHERE...Tangier Sound and the inland waters surrounding 
  Bloodsworth Island and Chesapeake Bay from Drum Point MD to 
  Smith Point VA.

* WHEN...Until 6 AM EST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
866 
WHUS71 KLWX 270920
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
420 AM EST Mon Dec 27 2021

ANZ533-541-271030-
/O.CAN.KLWX.SC.Y.0264.000000T0000Z-211227T1100Z/
Chesapeake Bay from North Beach to Drum Point MD-
Choptank River to Cambridge MD and the Little Choptank River-
420 AM EST Mon Dec 27 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished.

$$

ANZ534-542-543-271030-
/O.CAN.KLWX.SC.Y.0263.000000T0000Z-211227T1100Z/
Chesapeake Bay from Drum Point MD to Smith Point VA-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
420 AM EST Mon Dec 27 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 8:51 PM EST, 4 hours 43 minutes earlier.

Area forecast discussion, Dec 26, 8:51 PM EST, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
851 PM EST Sun Dec 26 2021

.SYNOPSIS...
A weak reinforcing cold front will drop south across the region
tonight. A wave of low pressure will then ride eastward along
the front as it stalls to the south on Monday. This stalled
front will remain in the area through much of the week with
several more waves riding along it, keeping the weather
unsettled for the next several days. Another stronger system may
impact the region next weekend.

&&

.NEAR TERM /THROUGH MONDAY/...
Although the boundary to the north appears subtle on isobaric
analysis and wind fields, it has a fairly notable thermal
gradient. As of 8 PM, there is approximately 20 degrees of
difference across this cold front. Ultimately this will lower
temperatures tonight after yet another mild December day. Dew
points should also fall off some as mid/upper 20s values are
noted across Pennsylvania. Although surface temperatures will
initially be marginal in the warm advection precipitation event,
wet-bulbing effects should allow readings to drop a few more
degrees overnight.

As precip overspreads the area from west to east, it likely
starts as some snow and sleet across northern areas before
changing to rain. Most areas probably don't see significant
icing especially considering how warm it has been, so the change
to rain will be the end. However, enough cold dry air looks
likely to build south across Allegany/Garrett/Mineral to produce
some freezing rain, so have issued winter weather advisories
for these areas. Expect even these locales to change to rain
near midday. Otherwise, warm advection push of rain will likely
taper off to drizzle and mist towards evening across northern
areas. Further south, precip will be much harder to come by,
with just a chance the rain makes it down to Charlottesville.
After lows in the 30s for most, highs Monday will be stuck in
the 40s thanks to the clouds and whatever rain manages to fall,
especially in the north. While this is close to normal for this
time of year, it will feel like a shock compared to the last
several days.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
Low pressure occludes and stays north of the region Monday
night, with most forcing dwindling. The front will remain
stalled near or just south of our area, so clouds and
drizzle/mist may linger, especially across northern parts of the
area. Temperatures won't budge much Monday night, staying mostly
in the 40s, but some warming may occur with any breaks and the
front trying to lift a little north on Tuesday, with southern
areas probably reaching the low 50s. Another wave of low
pressure developing to the west will then push northeast towards
the Great Lakes and send another round of warm advection rain
towards us for late Tuesday/Tuesday night, but this one also
looks likely to stay mostly north, with our area being on the
southern fringe of forcing. Lows stay in the relatively mild 40s
Tuesday night.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Upper level ridging persists offshore with the ridge axis
cresting east of the VA/NC border, as high pressure strengthens
over the Bahamas. As a result, southerly flow will continue to
bring above normal warmth to the area for the middle and later
portion of the week. However, it'll also result in a stalled
frontal boundary mainly along and west of the Blue Ridge that'll
slowly migrate southeastward towards the latter portion of next
week. With the boundary lingering, increased PoPs will persist
each day. However, given no real forcing mechanism, foresee only
chances for off and on showers during this time. Given the
nature of the prolonged dry conditions experienced over the last
several weeks, any rain will help put a dent in the minor
drought conditions currently being observed. A stronger low
pressure system may impact the region late in the weekend.
However model spread is rather large in regards to timing and
subject to chance. Thus will continue to monitor trends over the
next few days.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
VFR thru tonight. Some light rain, possibly mixed with snow and
sleet at the start, will overspread the region Monday morning.
May have brief vsby restrictions with any wintry weather, but
not likely to persist. Cigs then likely drop Monday afternoon
with sub-VFR cigs likely late in the day and at night as a wedge
of chilly high pressure is overridden by warm, moist air aloft.
This may persist much of the day Tuesday, and cigs may drop to
IFR at times.

Chances for sub-VFR conditions arise by the middle of next week
with a frontal boundary lingering nearby. Best chances for any
restrictions will be mainly along and west of a CHO-MRB line,
especially on Wednesday. More widespread restrictions are
plausible on Thursday, especially in the pre-dawn hours given
possible fog occurrences.

&&

.MARINE...
Light winds presently will increase to low-end SCA levels this
evening as a weak cold front drops south. These winds will relax
overnight with sub-SCA expected Monday and Tuesday.

A frontal boundary will linger mainly north and west of the
waters on Wednesday, resulting in a weaker pressure gradient.
Thus, not anticipating any marine hazards at this time. However,
on Thursday, the front will seep southeastward, which may cause
an uptick in wind speeds, especially for southern portions of
the bay. Thus, better chance for marine headlines on Thursday.
However, uncertainty in regards to this occurrence remains high
at this time.

&&

.TIDES/COASTAL FLOODING...
Water level anomalies are low presently. With developing
easterly flow across the region tomorrow which likely persists a
few days, anomalies expected to rise enough to bring sensitive
sites to action stage in a few days, but no flooding is
currently anticipated. Will continue to monitor.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Winter Weather Advisory from 6 AM to 1 PM EST Monday for
     MDZ001-501.
VA...None.
WV...Winter Weather Advisory from 6 AM to 1 PM EST Monday for
     WVZ503.
MARINE...Small Craft Advisory until 1 AM EST Monday for ANZ531>533-537-
     539>541.
     Small Craft Advisory until 6 AM EST Monday for ANZ534-543.

&&

SYNOPSIS...RCM/BRO
NEAR TERM...RCM/BRO
SHORT TERM...RCM
LONG TERM...SOUZA
AVIATION...SOUZA/RCM
MARINE...SOUZA/RCM
TIDES/COASTAL FLOODING...RCM
Hazardous weather outlook, Dec 26, 4:32 PM EST, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
432 PM EST Sun Dec 26 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-272145-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
432 PM EST Sun Dec 26 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-272145-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
432 PM EST Sun Dec 26 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Slight threat for mixed wintry precipitation across extreme
northern/western Maryland Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-272145-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
432 PM EST Sun Dec 26 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Winter Weather Advisory is in effect from 6 AM to 1 PM Monday
for Garrett, western Allegany and western Mineral counties.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.